Alert archive / Texas / Tornado Warnings in 2022

Tornado Warning 7, NWS Shreveport, LA

March 14, 2022Angelina County, Nacogdoches County, San Augustine County, Texas

NWS Shreveport, LA issued this tornado warning at Mar 14, 2022, 9:14 PM CDT for Angelina County, Nacogdoches County, San Augustine County, Texas. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 14, 2022, 9:14 PM CDT (02:14 UTC)
Expired
Mar 14, 2022, 10:00 PM CDT
In force
46 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.75 in

Counties Angelina County, TX, Nacogdoches County, TX, San Augustine County, TX

The radar

The Shreveport radar (KSHV), 138 km from the middle of the area, began a volume at 02:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 14, 7:20 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 2.2 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2022-03-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 18 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2022-03-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 147 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
18 J/kg
Mixed-layer CIN
-160 J/kg
Mixed-layer LCL
856 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
147 m²/s²
0-3 km storm-relative helicity
340 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

103 
WFUS54 KSHV 150214
TORSHV
TXC005-347-405-150300-
/O.NEW.KSHV.TO.W.0007.220315T0214Z-220315T0300Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Shreveport LA
914 PM CDT Mon Mar 14 2022

The National Weather Service in Shreveport has issued a

* Tornado Warning for...
  Southeastern Nacogdoches County in eastern Texas...
  Central Angelina County in eastern Texas...
  Central San Augustine County in eastern Texas...

* Until 1000 PM CDT.
    
* At 913 PM CDT, a severe thunderstorm capable of producing a 
  tornado was located over Huntington, or 10 miles east of Lufkin, 
  moving east at 25 mph. If you live in the Etoile community, take 
  cover immediately!

  HAZARD...Tornado and golf ball size hail.

  SOURCE...Radar indicated rotation. Golfball size hail has been 
           reported with this storm just west of Diboll with this 
           storm. 

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Etoile around 935 PM CDT.

Other locations impacted by this tornadic thunderstorm include Homer,
Chireno and Broaddus.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!

&&

LAT...LON 3121 9459 3137 9473 3156 9435 3130 9405
TIME...MOT...LOC 0212Z 252DEG 23KT 3128 9456 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.75 IN

$$

15
1 follow-up statement
080 
WWUS54 KSHV 150233
SVSSHV

Severe Weather Statement
National Weather Service Shreveport LA
933 PM CDT Mon Mar 14 2022

TXC005-150242-
/O.CAN.KSHV.TO.W.0007.000000T0000Z-220315T0300Z/
Angelina TX-
933 PM CDT Mon Mar 14 2022

...THE TORNADO WARNING FOR CENTRAL ANGELINA COUNTY IS CANCELLED...
    
The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
eastern Texas.

LAT...LON 3128 9437 3144 9452 3156 9435 3136 9412
TIME...MOT...LOC 0232Z 248DEG 27KT 3135 9437 

$$

TXC347-405-150300-
/O.CON.KSHV.TO.W.0007.000000T0000Z-220315T0300Z/
Nacogdoches TX-San Augustine TX-
933 PM CDT Mon Mar 14 2022

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
SOUTHEASTERN NACOGDOCHES AND WEST CENTRAL SAN AUGUSTINE COUNTIES...
    
At 932 PM CDT, a severe thunderstorm capable of producing a tornado 
was located near Etoile, or 20 miles east of Lufkin, moving 
northeast at 30 mph.

HAZARD...Tornado and golf ball size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornadic thunderstorm will remain over mainly rural areas of
southeastern Nacogdoches and west central San Augustine Counties,
including the following locations... Chireno and Broaddus.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!

&&

LAT...LON 3128 9437 3144 9452 3156 9435 3136 9412
TIME...MOT...LOC 0232Z 248DEG 27KT 3135 9437 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.75 IN

$$

15

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Mar 14, 7:06 PM CDT, 2 hours 8 minutes earlier.

Area forecast discussion, Mar 14, 7:06 PM CDT, 2 hours 8 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Shreveport LA
706 PM CDT Mon Mar 14 2022

.AVIATION...
A mix of low VFR/high based MVFR cigs is expected this evening,
although conditions will begin to quickly deteriorate later this
evening from W to E as convection continues to increase and
quickly spread E across the region as a QLCS. This convection will
affect the TYR/GGG/LFK terminals between 00-05Z, TXK/SHV between
02-06Z, and ELD/MLU between 05-10Z. Wind gusts to near/in excess
of 35kts, reduced visibilities, and IFR cigs are possible in and
near the convection, with the potential for VFR conditions
returning in wake of the convection although some areas of
elevated -RA may continue. However, low MVFR/IFR cigs will
eventually return near or prior to 12Z as the parent upper trough
closes off over the area, with these cigs lingering over the area
through much of Tuesday. Some wrap-around -SHRA will be possible
over portions of SE OK/extreme Ern TX/SW AR/N LA during the day,
affecting all but the E TX terminals, with a slow improvement of
cigs to MVFR expected by mid-afternoon across SW AR/N LA, with
little improvement expected through the evening into Tuesday
night. SE winds 6-12kts with gusts to 20 kts over E TX will become
VRB with the passage of the convection later this
evening/overnight. Winds will eventually become WNW around 10kts
over Lower E TX/Cntrl LA after 12Z, and remain VRB or N 5-10kts
over NE TX/SW AR/extreme Nrn LA. /15/

&&

.PREV DISCUSSION... /issued 243 PM CDT Mon Mar 14 2022/

.SHORT TERM.../Tonight through Tuesday Night/

A vigorous upper level trough continues to deepen across the
Southern Plains into far west Texas this afternoon and this
feature will be the key player in an outbreak of at least strong
thunderstorms across our region later this evening into the
overnight hours. The lower levels are taking their time with
returning moisture advection and this is the one thing from
making this severe weather risk a much higher one across our
region. Of course without significant moisture advection,
instability really struggles to get going but the deep layer shear
and low level directional shear is there for the development of
surface based discrete storms across a narrow corridor of mainly
Northeast Texas which could result in an isolated tornado/large
hail threat if and when a capping inversion can be overcome later
today into this evening. There does appear to be a narrow window
of opportunity for this to occur in the 00-03z timeframe as the
instability axis that sets up to our west may remain sufficient
enough as it nudges eastward into our portions of Northeast Texas
along a returning pseudo-warm front. This window is rather narrow
as eventual storm mode will transition into a QLCS where wind
would become the main threat into more of Northern Louisiana and
perhaps Southwest Arkansas. Latest CAMS and HRRR outrun the other
lower res progs once this QLCS forms so confidence in timing is
not as great as it should be with this forecast but the faster
timing of the higher res progs does make sense if the QLCS can
develop on time by late this evening.

The severe weather threat should end across our far eastern zones
early Tuesday Morning but it does appear that the upper trough
will become cutoff somewhat as it moves ovhd on Tuesday from the
west and if there has been a trend in the short term progs, it has
been for the dynamics associated with this trough to hold back
more precipitation underneath it and have continued this trend
with this current package, especially near and north of the I-20
Corridor during the day on Tuesday. Isolated thunderstorms cannot
be ruled out on Tuesday as well given the steep lapse rates
accompanying the upper trough. We should finally lose the
precipitation across our far eastern zones Tuesday Night as the
upper trough slowly spins east of our region.

13

&&

.LONG TERM.../Wednesday through Monday/

Surface high pressure, along with upper level ridging, will be in
place over the region by the start of the long-term forecast period.
This should yield dry weather and near normal temperatures on
Wednesday, with morning lows in the mid to upper 40s and highs in
the lower 70s. But, an upper trough will dig southeastward into the
Southern Plains on Thursday, dragging a cold front across the
region. Showers and thunderstorms will return to the region ahead of
this system by Thursday evening, before clearing out with the
passage of the cool front. At this time, the chance for severe
weather appears low, due to the limited amount of instability and
low-level moisture.

Surface high pressure and upper-level ridging will return across the
region behind the aforementioned system, bringing near normal temps
and dry weather by Friday afternoon through Sunday morning. Dry
weather will remain on Sunday, but the sfc high will slide east of
the region. This will allow for warmer temps, with afternoon highs
climbing into the mid to upper 70s.  The flow aloft will transition
to southwesterly by Sunday afternoon, ahead of another upper long-
wave trough and cold front ejecting into the Plains.  Thunderstorm
chances will return to the region by Monday morning ahead of this
system, but some uncertainty remains in regards to timing. However,
guidance continues to hint at a severe weather possibility across
the region Monday night into Tuesday.

/20/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  52  65  47  70 /  90  40  20   0
MLU  53  68  50  70 /  90  50  30   0
DEQ  49  65  42  71 /  90  60  10   0
TXK  53  63  48  71 /  90  60  10   0
ELD  50  63  46  71 /  90  60  20   0
TYR  49  65  46  72 /  90  20  10   0
GGG  49  65  46  72 /  90  30  10   0
LFK  48  66  47  74 /  90  10  10   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

15
Hazardous weather outlook, Mar 14, 7:49 AM CDT, 13 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
749 AM CDT Mon Mar 14 2022

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-151200-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
749 AM CDT Mon Mar 14 2022

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, southeast Oklahoma, east Texas and northeast Texas.

.DAY ONE...Today and Tonight...

Thunderstorms will return to the region later this afternoon.
Some of these thunderstorms will likely be severe, with large
hail and damaging winds being the primary threat. An isolated
tornado cannot be ruled out, and will remain a secondary threat.
While the brunt of the severe weather threat should diminish
after midnight, strong storms may linger across Southern Arkansas
and Northeast Louisiana through into Tuesday morning. A few of
these may also be severe.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

Thunderstorms will be possible again on Thursday afternoon into
Thursday night with the next cold front impacting the region. A
few strong storms may be possible from late Thursday into early
Friday morning.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel, amateur radio
operators, and storm spotters will likely be needed tonight
for an outbreak of strong to severe thunderstorms. Please relay
any information about observed severe weather to the NWS while
following all local, state, and CDC guidelines.

13

In the hours before

Special weather statement, Mar 14, 7:09 PM CDT, 2 hours 5 minutes before
Special Weather Statement
National Weather Service Shreveport LA
709 PM CDT Mon Mar 14 2022

TXZ149-150-152-150045-
Cherokee TX-Nacogdoches TX-Rusk TX-
709 PM CDT Mon Mar 14 2022

...A strong thunderstorm will impact portions of southwestern Rusk,
northwestern Nacogdoches and east central Cherokee Counties through
745 PM CDT...

At 709 PM CDT, Doppler radar was tracking a strong thunderstorm near
Sacul, or 8 miles east of Rusk, moving northeast at 25 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Sacul, New Salem, Cushing, Reklaw and Glenfawn.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
northeastern Texas.

&&

LAT...LON 3173 9496 3183 9508 3203 9489 3185 9465
TIME...MOT...LOC 0009Z 230DEG 20KT 3181 9500

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

33
Special weather statement, Mar 14, 7:19 PM CDT, 1 hour 55 minutes before
Special Weather Statement
National Weather Service Shreveport LA
719 PM CDT Mon Mar 14 2022

TXZ149-150045-
Cherokee TX-
719 PM CDT Mon Mar 14 2022

...A strong thunderstorm will impact portions of northwestern
Cherokee County through 745 PM CDT...

At 719 PM CDT, Doppler radar was tracking a strong thunderstorm near
Maydelle, or 10 miles southwest of Jacksonville, moving northeast at
50 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Jacksonville, Bullard, Troup, Mount Selman, Mixon, Reese, Maydelle,
New Summerfield, Gallatin and Concord.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
northeastern Texas.

&&

LAT...LON 3214 9533 3214 9514 3206 9499 3173 9536
      3174 9537 3174 9536 3175 9536 3176 9540
      3182 9540 3185 9544 3193 9542 3196 9545
TIME...MOT...LOC 0019Z 217DEG 43KT 3186 9538

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

33
Local storm report, Mar 14, 8:25 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
825 PM CDT MON MAR 14 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0821 PM     HAIL             2 SSE TYLER             32.30N 95.29W
03/14/2022  E0.88 INCH       SMITH              TX   BROADCAST MEDIA

&&

AS
Local storm report, Mar 14, 8:46 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
846 PM CDT MON MAR 14 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 PM     HAIL             4 W DIBOLL              31.18N 94.85W
03/14/2022  E1.75 INCH       ANGELINA           TX   NWS EMPLOYEE

            RELAYED PUBLIC REPORT FROM NWS EMPLOYEE.

&&

AS

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 14, 7:09 PM CDTSpecial Weather StatementSHVRusk36 min
Mar 14, 7:19 PM CDTSpecial Weather StatementSHVCherokee26 min
Mar 14, 7:53 PM CDTSevere Thunderstorm WarningSHVCherokee, Smith52 min
Mar 14, 7:56 PM CDTSevere Thunderstorm WarningSHVWood34 min
Mar 14, 8:18 PM CDTSevere Thunderstorm Warning Considerable damage threatSHVAngelina, Nacogdoches42 min
Mar 14, 8:25 PM CDTSevere Thunderstorm WarningSHVCamp, Upshur, Wood50 min
Mar 14, 8:29 PM CDTTornado WarningSHVAngelina46 min
Mar 14, 8:31 PM CDTSevere Thunderstorm WarningSHVCherokee, Gregg, Harrison, Rusk, Smith, Upshur and 1 more44 min
Mar 14, 8:44 PM CDTSevere Thunderstorm WarningSHVCherokee, Rusk46 min
Mar 14, 9:06 PM CDTSevere Thunderstorm WarningSHVCass, Marion, Morris, Upshur39 min
Mar 14, 9:12 PM CDTSevere Thunderstorm WarningSHVGregg, Harrison, Marion, Panola, Rusk48 min
Mar 14, 9:49 PM CDTSevere Thunderstorm Warning Considerable damage threatSHVNacogdoches, Sabine, San Augustine, Shelby41 min
Mar 14, 9:57 PM CDTSpecial Weather StatementSHVNacogdoches, Shelby63 min
Mar 14, 9:59 PM CDTSpecial Weather StatementSHVMarion, Panola46 min
Mar 14, 10:14 PM CDTSpecial Weather StatementSHVAngelina, San Augustine46 min
Mar 14, 11:00 PM CDTSpecial Weather StatementSHVSabine, San Augustine60 min
Mar 15, 5:16 AM CDTDense Fog AdvisorySHVAngelina, Cherokee, Gregg, Nacogdoches, Panola, Rusk and 6 more4 hr

Nearby

Tornado Warnings in Texas, 2022Every tornado warning in 2022Tornadoes in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.